MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2846
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire entrapment and fracture occurred while the fractured fragment remained inside the patient.The target lesion was located in the middle left circumflex (lcx) artery with 80% proximal stenosis and 50% middle stenosis.A 190cm, straight-tip samurai guidewire was placed in an obtuse marginal (om) for side branch protection for the placement of two non boston scientific (bsc) stents.After the second non-bsc stent was placed, when extracting the samurai, it got stuck under the proximal stent.The physician then used a non-bsc balloon (1.0x8mm) to protect and attempt to remove the samurai.The samurai then fractured about 4cm from the tip, which was not able to be removed.Therefore, the physician then used a bsc promus premier stent to press the fractured samurai fragment on the patient vessel wall.The procedure was completed with this device and there were no complications reported and the patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: samurai, 190cm, straight-tip was returned for evaluation.Observation of the product revealed that the core was severed at about 7 mm from the distal tip.Also, at about 40mm from the distal tip, the platinum and inner stainless-steel coils were stretched in the direction of the tip and severed.The tip of the wire was missing.

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key13776507
Report Number2134265-2022-02707
Device Sequence Number17099856
Product Code DQX
UDI-Device Identifier08714729887829
UDI-Public08714729887829
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model Number2846
Device Catalogue Number2846
Device Lot Number0028036553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale